Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|Brady0910 - Wed Dec 09, 2009 2:01 am||
I feel mildly silly for coming to an online forum for advice, but I feel that this issue has gotten to the point where it is significantly diminishing my quality of life and I would like to see opinions here so I can present them to my GP.
This all started about a year ago when I was sick with a double ear infection. I had a sever sore throat, sinus pressure, stabbing pain in my ear canals, and typical fever and cold symptoms. I also had some vomiting.
After that I noticed that my stomach has been very sensitive, and since then it has gotten progressively worse and while I used to experience symptoms weekly or biweekly I now have them daily.
My GI issues include:
-Severe bloating, usually towards the end of the day but not necessarily after meals or certain foods.
-Nausea. This is my main complaint, because I will feel nauseous after eating, in the evenings, or whenever I am stressed. This is mostly a mild stomach nausea, but I also have a "knotty" feeling in my throat, the best way I can explain it is that it feels like my tonsils are triggering my gag reflex. The nausea is nearly constant and is not worsened by certain types of foods.
-Diarrhea. Most of my stools are very soft and I have frequent severe diarrhea. Usually I will feel the urge to urinate or defecate, and my lower abdomen will feel "cold" and I will have to use the restroom. Sometimes I feel better after, but usually I will still feel like I have to go and this increases the nausea. Often times my feces are very yellow and smelly and more recently have mucus.
-I have noticed an increase in the amount I burp, and it usually helps me feel better.
-I have also found that I avoid eating large meals because I feel full VERY fast and the food seems to "sit" for a long time and I will feel nauseous and very full for a long time after eating.
- Caffeine makes my problems a lot worse, so I have not had caffeine in over 5 months now but my problems have gotten worse. Stress also seems to add to my problems. I went to the ER a few months ago for what was diagnosed as a panic attack, however my symptoms are present on a daily basis and my life does not seem overly stressed. I have noticed that I feel much, much worse when I go to my parent's home for the holidays, and I have no idea why.
-When I went to the ER my Thyroid levels of TSH were high, although minorly. I followed up a month later with my GP and they were still elevated, though barely.
-I have lots of gas, I can hear it rumbling and gurgling, and I have some liquid in my lower abdomen. A few years back I had an ultrasound which revealed large cysts on my ovaries, I was put on birth control and symptoms that used to get worse around my period have diminished, and so have the cysts.
Any help would be greatly appreciated, I am in such a constant state of discomfort that I don't want to eat, am having trouble sleeping due to the nausea, and don't want to go home for the holidays in case this exacerbates my symptoms.
|maggarwa - Wed Dec 30, 2009 4:49 pm||
When you got sick, did you have to take a long course of antibiotics.
All symptoms you describe seem like you might have developed candida and some food allergies that you are not aware of. Try to stop all wheat, gluten, all dairy for a week and see if you feel better. If you do, then its a food allergy.
Also, get yourself tested for candida, stool tests are more reliable.if you have candidiasis, then a course of a least toxic antifungal like nystatin followed by herbal antifungals to maintain the stomach. Also, you should start a very good probiotic since the good bacteria in your stomach seem to have diminished a lot as seen by the amount of gas you are forming. Gas is due to candida and bad bacteria both.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.